MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE AL DISCECTOMY DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RELIANCE AL DISCECTOMY DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48361150
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during an alif, the distractor was handed to the surgeon.During the instrument handoff, the surgeon noticed there was no tension on the handle of the instrument.He looked down and noticed the handle had separated from the body of the instrument and the corresponding screw and spring fell out of the handle.At the time no one was injured and luckily we had a second distractor as backup so we quickly switched to the back up distractor.Case was then performed flawlessly with no issues.It was apparent that the small pin at the jointed portion of the distractor had broken along with the spring, which caused the issue.This must have happened during sterilization because it was not noticed during case prep or when the instruments were handed off to spd.
 
Event or Problem Description

Brand Name
RELIANCE AL DISCECTOMY DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7180823
Report Number0009617544-2018-00010
Device Sequence Number96477
Product Code LXH
UDI-Device Identifier07613327268928
UDI-Public(01)07613327268928
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48361150
Device Lot Number073942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1